Prednisone Complications, Beat Cancer, Stephen Jackson, Prednisone 20 mg, Prednisone side effects

OK, so you’ve run out of medication. Someone says, “Just call the pharmacy”.. So, you just call the pharmacy, only to find out they are closed, or they cannot fill your prescription, or you have no refills left, or they don’t have that brand, or, the list goes on.

Prednisone

The problem here is the type of medication you’ve been prescribed. Most people on pain medication will know not to run out after the first time. But when it comes to more complex medications like Prednisone, everything changes and the truth is, you could be hospitalized or dead as a result.

Hey people, I’m Steve, and welcome to my blog…

On Friday morning, the 30th of December, I ran out of Prednisone 5mg x 2 daily. I take this medication twice a day for swelling of the throat and neck.

I have never been without this medication since I started radiation treatment in April of this year. I have been taking it religiously since it was introduced to my arsenal of medications back then.

Lately, this last 3 months, I have been dealing with severe pain in the left side of my FACE. This is the radiation side of my face. As you know, I’ve been dealing with a lot of tooth pain that is a direct result of radiation complications. If you don’t know the story, look back on this blog and find the posts regarding this ordeal.

While working feverishly to get the pain issue under control, I hadn’t stayed on top of my medication counts for the week. I put all medications in a dispenser, and take them as needed throughout the day.

I am not sure the last time I Counted, but I should have had enough to last until my next refill.

No Refills, No MEDs, No Dice

Get ready. This is one of those medications you don’t want to run out of.

When it started:

After the first 5hrs I began to feel real moody. I was also beginning to feel really anxious, angry and tired. (Much of this I just blew off because of my condition, which is not really acceptable, however, its all new and I am learning everything as I go.)

Towards the afternoon, I started pacing the house, like I couldn’t make up my mind as to what I wanted to do. Then the pain. You all know I have been dealing with tooth pain. (Molar to be exact) And now I have this head pain I have not felt before.

I  began to feel extreme nausea, but couldn’t get myself to release anything orally because of the complications to my throat and nose. Throwing up was out of the question for now.

Toward the middle of the night, I could not sleep, feeling scared, anxious, and the first sign of panic in a long time.

All of this was on Friday night. All night I was having issues related to this medication. Saturday, I had no appetite. I don’t think I eat until 11am. During the day, I made myself get with it. At one point I think I even tried to find an alternative to Prednisone. None found.

(You see, this type of steroid is not like the ones the muscle builders use. This is a suppressor type steroid. It actually suppresses the immune system. This medication is used successfully for those with autoimmune disorder or deficiencies. Now, imagine this drug being taken by people that have a perfectly working immune system. Right, you got it.)

Later on Saturday, I began wondering what the hell was wrong with me. The medication can’t cause all of these difficulties, can it.

I began doing some research while I could still think straight, and found that Prednisone is one of the most dangerous drugs ever to be prescribed in any circumstance. There are even some pharmaceutical companies that would like to recall this drug.

Prednisone is one of the only drugs that could potentially cause brain damage if a person is taken off the medication too quickly. Also, death.

Sunday was the worst day. I was all sweaty, couldn’t get comfortable, had no time at all for conversation, was suppose to watch movies with my wife Sunday night, I went in the room closed the door, and tried to go to sleep without saying anything. (Mean)

Sunday night from hell:

I couldn’t sleep, my body hurts all over, especially my head. My joints ache, my eyes feel as though they are going to pop out of my head. I couldn’t seem to get the room temperature right, too hot too cold. Then it started.

I began feeling very sick, dizzy, confused, and not all here. I felt like vomiting again, and began fighting that as if it was the only fight.

Monday morning, it took everything I had to get up and do anything. I was sick, and I felt I couldn’t make it till Tuesday, when the Pharmacy opens.

My daughter calls me about 10:30 am on Monday and told me the pharmacy is open and she was there, but they could not give her the medication because it wasn’t covered by my insurance until the 27th of Jan.

After trying to figure that one out, my daughter suggested paying cash for it. It worked, and all I had to do was wait for my daughter to bring it.

My daughter brought the medication around 2pm, I took twice the normal dose, 5mg x2 daily, and within about 20 minutes, the feelings of anxiety, panic, and confusion began to go away. It was still pretty ruff last night, but as of this morning, I can write again…

This is the effect of running out of one medication. My suggestion? Learn everything there is to know about the medications you are currently taking. Find out the life of the medication, ½ or full, dose amounts, who makes it, addictive, abusive, how to taper off, and how much (in case you have to pay cash). This will help prepare you in the future when coming off or maintaining.

I am still recovering from this ordeal, but should be in fine form this weekend. (scary)

Stay tuned because I have so much more…

Let me know in the comments if you, or someone you know is taking or trying not to take, Prednisone.

Here are some other interesting questions people might have:

  • Prednisone 20 Mg: Taper off from 20mg’s
  • Prednisone Alcohol: They don’t make Prednisone alcohol, but taking it while on alcohol is a death sentence.
  • Prednisone And Side Effects
  • Prednisone Side Effects
  • Side Effects From Not Taking your Prednisone
  • Side Effects from Prednisone that doctors won’t tell you about

Thanks for reading, and please leave your comments below,

Steve

 

Interesting Video talks about Prednisone